Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 9, 2008, 6:44 AM CDT for Howard County, Mitchell County, Scurry County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2008, 6:44 AM CDT (11:44 UTC)
- Expired
- Apr 9, 2008, 7:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Howard County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 120 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:00 AM CDT | HAIL 1 | 2 Sw Knapp, TX | COOP OBSERVER REPORTED QUARTER SIZED HAIL BEGINNING AT 7AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:27 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3799 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 091144
SVRMAF
TXC227-335-415-091230-
/O.NEW.KMAF.SV.W.0014.080409T1144Z-080409T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
644 AM CDT WED APR 9 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SCURRY COUNTY IN WEST TEXAS...
NORTHEASTERN HOWARD COUNTY IN WEST TEXAS...
NORTHWESTERN MITCHELL COUNTY IN WEST TEXAS...
* UNTIL 730 AM CDT
* AT 642 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VINCENT...OR 19 MILES NORTHEAST OF BIG SPRING...MOVING NORTHEAST AT
43 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CUTHBERT...
KNAPP...
IRA...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
LAT...LON 3262 10092 3241 10101 3230 10117 3243 10132
3252 10128 3253 10118 3267 10119 3274 10114
TIME...MOT...LOC 1145Z 212DEG 37KT 3244 10120
$$2 follow-up statements
000
WWUS54 KMAF 091159
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
659 AM CDT WED APR 9 2008
TXC227-335-415-091230-
/O.CON.KMAF.SV.W.0014.000000T0000Z-080409T1230Z/
SCURRY TX-HOWARD TX-MITCHELL TX-
659 AM CDT WED APR 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHWESTERN MITCHELL...NORTHEASTERN HOWARD AND SOUTHWESTERN
SCURRY COUNTIES...
AT 652 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF KNAPP...OR ABOUT
20 MILES NORTHWEST OF COLORADO CITY...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...KNAPP
AND IRA.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
LAT...LON 3262 10092 3241 10101 3230 10117 3243 10132
3252 10128 3253 10118 3267 10119 3274 10114
TIME...MOT...LOC 1158Z 212DEG 37KT 3255 10111
$$000
WWUS54 KMAF 091207
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
707 AM CDT WED APR 9 2008
TXC227-335-415-091230-
/O.CON.KMAF.SV.W.0014.000000T0000Z-080409T1230Z/
SCURRY TX-HOWARD TX-MITCHELL TX-
707 AM CDT WED APR 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHWESTERN MITCHELL...NORTHEASTERN HOWARD AND SOUTHWESTERN
SCURRY COUNTIES...
AT 703 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
AT 700 AM AN OBSERVER REPORTED QUARTER SIZE HAIL FALLING IN KNAPP.
THIS STORM WAS LOCATED NEAR KNAPP...OR ABOUT 13 MILES SOUTHWEST OF
SNYDER...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WEST
CENTRAL SCURRY COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
LAT...LON 3262 10092 3241 10101 3230 10117 3243 10132
3252 10128 3253 10118 3267 10119 3274 10114
TIME...MOT...LOC 1206Z 209DEG 37KT 3265 10110
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:35 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 9, 6:35 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
635 AM CDT WED APR 9 2008
.AVIATION...
STORMS RAPIDLY DEVELOPING ACROSS AREA. CARRYING STORMS THIS MORNING
IN ALL TAFS BUT CNM. STRONG WEST WIND TODAY BEHIND DRYLINE... THREAT
OF STORMS CONTINUE MOST OF DAY FOR MAF.
&&
.PREV DISCUSSION... /ISSUED 632 AM CDT WED APR 9 2008/
UPDATE...
WILL UPDATE ZONES TO ADD SEVERE THUNDERSTORM WATCH BOX 176
UNTIL 2 PM CDT FOR PORTIONS OF THE NORTHERN PERMIAN BASIN AND
LEA COUNTY NEW MEXICO.
PREV DISCUSSION... /ISSUED 357 AM CDT WED APR 9 2008/
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM IN THE GREAT BASIN WILL MOVE TO
THE ROCKIES BY THIS EVENING. AT THE SURFACE A STATIONARY FRONT
CURRENTLY STALLED NEAR THE RIO GRANDE RIVER WILL RETREAT NORTHWARD
DURING THE DAY TODAY AS HEIGHTS FALL AHEAD OF AFOREMENTIONED SYSTEM.
LARGE SCALE LIFT AND LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE
TODAY WITH ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING NORTH OF
THE FRONT MAINLY NORTH AND EAST OF THE PECOS RIVER THIS MORNING
INTO EARLY THIS AFTERNOON. LOW WET BULB ZERO TEMPERATURES (7000 FEET
AGL) AND STEEP LAPSE RATES SUGGEST THAT A FEW STORMS COULD BE SEVERE.
THERE WILL PROBABLY BE A LULL IN THE ACTION THIS AFTERNOON ONCE THE
WARM FRONT LIFTS TOWARD THE EXTREME NORTHEAST PERMIAN BASIN. SEVERE
SURFACE BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND OR EARLY EVENING AND LAST TIL AFTER MIDNIGHT DUE TO MORE HEIGHT
FALLS...LATE DAY HEATING AND LARGE SCALE LIFT OCCURRING ABOVE A
DEVELOPING DRYLINE/WARM FRONT INTERSECTION IN THE EASTERN AND
NORTHEASTERN PERMIAN BASIN.
WILL CONTINUE THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS
THIS AFTERNOON BUT EXPAND IT TO INCLUDE ALL OF TONIGHT AS THE
STRONGER WIND FIELDS WITH THE UPPER LEVEL SYSTEM APPROACH.
HAVE ALSO ISSUED A HIGH WIND WARNING FOR THE DAVIS MOUNTAINS
TONIGHT ABOVE 6000 FEET AS 40 TO 50 KNOT 700 MILLIBAR WINDS
MOVE OVER THAT AREA.
LOOKING FOR VERY WINDY TO STRONG WINDS ON THURSDAY AS THE HEIGHT
AND PRESSURE GRADIENTS INCREASE TREMENDOUSLY AS THE UPPER LEVEL SYSTEM
PASSES BY TO THE NORTH. 70 TO 85 KNOT 500 MILLIBAR WINDS SUPPORT
STRONG DAMAGING WINDS IN THE MOUNTAINS. THE SURFACE TO 700 MILLIBAR
WIND FIELD CHECKLIST (40 KNOTS PROGGED OFF THE SURFACE) SUPPORT THE
POTENTIAL FOR HIGH WINDS IN THE PERMIAN BASIN...UPPER TRANS PECOS...
MARFA PLATEAU AND SOUTHEAST NEW MEXICO PLAINS. WILL MENTION PATCHY
BLOWING DUST MOST AREAS.
A DRY CYCLONIC NORTHWEST FLOW ALOFT WILL FOLLOW FRIDAY THROUGH
THE WEEKEND AS THE LARGE UPPER LEVEL SYSTEM EXPANDS ITS INFLUENCE
ACROSS MUCH OF THE NATION. TEMPERATURES WILL MAINLY BE BELOW
NORMAL IN THIS REGIME.
MODEL DISCREPANCY IS APPARENT EARLY NEXT WEEK WITH THE GFS40
INDICATING AN OMEGA BLOCK PATTERN WITH A DEVELOPING UPPER LEVEL
RIDGE OVER THE CENTRAL PART OF THE COUNTRY. THE ECMWF DEVELOPS
AN UPPER LEVEL TROUGH INSTEAD. EITHER WAY PRECIPITATION CHANCES
DO NOT LOOK ENCOURAGING FOR THE FORECAST AREA. WENT WITH MEXMOS
TEMPERATURES IN THE EXTENDED.
FIRE WEATHER...
RED FLAG WARNING IN EFFECT THIS AFTERNOON AND PART OF THE EVENING
FOR 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RH OF 10 PERCENT OR
LESS... AND VERY HIGH TO EXTREME FIRE DANGER. THE WARNING WILL BE
ALONG AND WEST OF A HOBBS TO FORT STOCKTON LINE. THE DEVELOPMENT OF
A SURFACE TROUGH OVER SOUTHERN NEW MEXICO EXTENDING DOWN ACROSS THE
BIG BEND WILL RESULT IN DRY SOUTHWEST WINDS WEST OF THE TROUGH WITH
MOIST SOUTHEAST WINDS AHEAD OF IT. THIS DRYLINE WILL EXTEND FROM
NEAR TATUM TO SANDERSON AS OF 18Z AND PUSH TO NEAR A LAMESA TO
RANKIN LINE AS OF 00Z. THE DRYLINE IS NOT EXPECTED TO RETREAT MUCH
OVERNIGHT RESULTING IN POOR MOISTURE RECOVERY FOR ALL BUT THE FAR
EASTERN COUNTIES AND WILL BE RAPIDLY SHOVED EAST BY THURSDAY MORNING
AS THE UPPER TROUGH APPROACHES... WITH A CLOSED SURFACE LOW
DEVELOPING OVER THE BIG COUNTRY BY 06Z. THIS LOW WILL MOVE ACROSS
THE RED RIVER BY 12Z THURSDAY.
THURSDAY STILL APPEARS TO BE A CRITICAL DAY FOR FIRE WEATHER AND A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEASTERN NEW MEXICO
AND WEST TEXAS. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AT THE
SURFACE AND STRONG WINDS MOVING THROUGH THE BASE OF THE UPPER TROUGH
MIXING DOWN TO THE SURFACE WILL RESULT IN A WINDY DAY FOR THE AREA.
A HAVE HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS
MOUNTAINS THURSDAY WITH A HIGH WIND WATCH FOR THE SOUTHEASTERN NEW
MEXICO PLAINS... THE PERMIAN BASIN... MARFA PLATEAU... AND THE UPPER
TRANS PECOS. MINIMUM RH VALUES IN THE SINGLE DIGIT AND EXTREME FIRE
DANGER WILL RESULT IN A CRITICAL DAY THURSDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 9 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...BIG
BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...LOVING...MARFA PLATEAU...PECOS...PRESIDIO
VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM 9 AM CDT /8 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM 10 AM TO 7 PM CDT THURSDAY FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA.
&&
99Hazardous weather outlook, Apr 9, 4:44 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 AM CDT WED APR 9 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-100945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 444 AM CDT WED APR 9 2008 /344 AM MDT WED APR 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT ACROSS PORTIONS OF SOUTHEASTERN NEW MEXICO... THE PERMIAN BASIN... AND THE TRANS PECOS. THE AREA OF POSSIBLE STORM DEVELOPMENT WILL SHIFT EAST THROUGH THE LATE AFTERNOON AND EVENING. THE NORTHEAST PERMIAN BASIN/WESTERN LOW ROLLING PLAINS WILL BE MOST FAVORED FOR STORM DEVELOPMENT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS... HEAVY RAINFALL WITH LOCAL FLASH FLOODING... AND ISOLATED TORNADOES. ACROSS THE WESTERN COUNTIES FIRE WEATHER CONCERNS WILL INCREASE THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR SOUTHEASTERN NEW MEXICO... VAN HORN... THE GUADALUPE AND DAVIS MOUNTAINS... AND THE UPPER TRANS PECOS FOR DRY AND WINDY CONDITIONS. HIGH WINDS ARE ALSO EXPECTED TO DEVELOP ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. SUSTAINED WIND SPEEDS OF 40 MPH WITH GUSTS OF 60 MPH OR MORE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL BE A CRITICAL FIRE WEATHER DAY FOR ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS VERY DRY AND VERY WINDY CONDITIONS ARE EXPECTED. A FIRE WEATHER WATCH IS IN EFFECT AREAWIDE THURSDAY. HIGH WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND SPREAD ACROSS THE PLAINS. A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS THURSDAY WITH A HIGH WIND WATCH IN EFFECT FOR THE PLAINS NORTH OF A MARFA TO BIG LAKE LINE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS... LAW ENFORCEMENT... AND SKYWARN SPOTTERS ALONG AND EAST OF A LOVINGTON TO FORT STOCKTON LINE SHOULD MONITOR DEVELOPING WEATHER CONDITIONS TODAY AND BE PREPARED FOR POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 9, 6:27 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 627 AM CDT WED APR 9 2008 TXZ045-091230- GAINES- 627 AM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR GAINES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF SEMINOLE NEAR STATE HIGHWAY 181 AT 627 AM CDT...MOVING NORTHEAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. PEOPLE IN GAINES COUNTY...INCLUDING THE CITY OF SEMINOLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:10 AM CDT | High Wind Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 24 hr |
| Apr 9, 9:13 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 32 min |
| Apr 9, 3:51 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 33 min |
| Apr 9, 6:30 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.